Learn how to use Mayo Clinic Connect
Request an Appointment
← Return to Webinar: Interstitial Lung Disease and Lung Transplant: What Patients Need to Know
September 30, 2015 | 12:00pm - 1:00pm ET
I have NSIP and have severe joint pain. I am also weaning from prednisone. Could the joint pain be from the withdrawals are some type of auto immune disease that has not surfaced yet?
Jump to this post
Joni, Dr. Moua had this to say: Indeed NSIP is often believed to be related to rheumatologic disease (there are 7 commonly known to be associated with interstitial lung disease) of which joint symptoms are common. Sometimes it is difficult to initially diagnose associated rheumatologic disease because of vague or nonspecific symptoms and blood studies. In about 20-30% of patients, interstitial lung disease presents before subsequent rheumatologic disease. In that regard, complete rule out of rheumatologic disease may not be definite yet. With time and close follow-up, this may become the case. As for joint pain being secondary to prednisone withdrawal, I suspect pain was there before prednisone use (?). If inflammatory in nature, joint pain should have gotten better on steroids, and perhaps taking away steroids may make pain come back, but is not a known side-effect of prednisone withdrawal.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In